Heavy Rain, Ponce
- When
- August 4, 5:45 PM AST to 8:45 PM AST
- Where
- Ponce County, 2.33 mi E of Ponce to 2.21 mi E of Ponce
- Reported by
- Emergency Manager
- Coordinates
- 18.051, -66.585
A mudslide was reported on road 139 in front of Wito Morales park.
S. Virgin Islands on August 3rd and 4th and left periods of showers and thunderstorms mainly over the southern slopes of the island.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Tropical Storm Ernesto tracked south of Puerto Rico and .S. Virgin Islands on August 3rd and 4th and left periods of showers and thunderstorms mainly over the southern slopes of the island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 4, 2:49 PM AST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
249 PM AST SAT AUG 4 2012
.SYNOPSIS...AT 2 PM AST...TROPICAL STORM ERNESTO WAS LOCATED NEAR
LATITUDE 14.5 NORTH...LONGITUDE 69.3 WEST AND WAS MOVING TOWARD
THE WEST AT NEAR 18 MPH. THIS GENERAL MOTION IS EXPECTED TO
CONTINUE FOR THE NEXT COUPLE OF DAYS. ON THE FORECAST TRACK...
ERNESTO WILL MOVE ACROSS THE CENTRAL CARIBBEAN SEA AND AWAY FROM
THE LOCAL REGION TONIGHT AND SUNDAY. A MID TO UPPER LEVEL RIDGE
WILL BECOME THE MAIN WEATHER FEATURE LOCALLY FOR SUNDAY AND
MONDAY. A TUTT WILL RETROGRESS TO THE SOUTHWEST TUESDAY AND
TUESDAY NIGHT AND THEN BECOME LOCATED JUST WEST THROUGH NORTHWEST
OF THE LOCAL AREA WEDNESDAY AND THURSDAY.
&&
.DISCUSSION...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MOVED
ACROSS SOUTHWESTERN SECTIONS OF PUERTO RICO FROM THE CARIBBEAN
WATERS LATE IN THE MORNING AND THIS AFTERNOON. THIS ACTIVITY IS
EXPECTED TO C0NTINUE UNTIL AT LEAST THE EARLY EVENING HOURS AND
WAS ASSOCIATED WITH THE OUTER CIRCULATION OF TROPICAL STORM
ERNESTO. ERNESTO WILL CONTINUE TO MOVE RAPIDLY WESTWARD AND AWAY
FROM THE LOCAL ISLANDS TONIGHT AND SUNDAY. HOWEVER...SHOWERS AND
THUNDERSTORMS IN THE NORTHERN PERIPHERY OF ERNESTO ARE STILL
EXPECTED TO AFFECT THE SOUTHERN AND SOUTHWESTERN SECTIONS OF
PUERTO RICO BUT SPECIALLY THE CARIBBEAN WATERS THROUGH THE REST OF
THIS AFTERNOON AND TONIGHT.
OVERALL DRYING CONTINUES FOR SUNDAY AND A GENERALLY FAIR AND
MAINLY DRY PATTERN IS INDICATED FOR THE BEGINNING OF THE WEEK.
HOWEVER...THERE WILL BE SOME LOCALIZED CONVECTION EACH AFTERNOON.
THEREAFTER...THE AFOREMENTIONED RETROGRESSING TUTT AND A WEAK
TROPICAL WAVE PASSING ACROSS OR JUST SOUTH OF THE LOCAL AREA
DURING THE TUESDAY/TUESDAY NIGHT TO WEDNESDAY TIME FRAME...MAY
EVENTUALLY INTERACT TO PRODUCE A BIT MORE UNSETTLED SPELL OF
WEATHER.
&&
.AVIATION...GENERALLY EXPECT PREVAILING VFR CONDITIONS ACROSS THE
LOCAL ISLANDS AND AT MOST TAF SITES DURING THE NEXT 24 HOURS.
HOWEVER...OCCASIONAL BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS
WILL AFFECT TJMZ...AND TJPS...PRODUCING SQUALLY CONDITIONS WITH
ROUNDS OF MVFR AND LOCAL IFR CONDITIONS...MOUNTAIN OBSCURATIONS
AND SURFACE WIND GUSTS TO AT LEAST 35 KNOTS.
.MARINE...FRESH TO STRONG WINDS AND HAZARDOUS SEAS ARE EXPECTED
ACROSS MOST OF THE LOCAL COASTAL WATERS THROUGH AT LEAST TONIGHT...
WITH CONDITIONS IMPROVING SIGNIFICANTLY FOR LATER SUNDAY AND
BEYOND. FOR SPECIFIC MARINE CONDITIONS...PLEASE REFER TO OUR LOCAL
MARINE PRODUCTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 89 79 89 / 20 20 20 20
STT 79 91 80 90 / 20 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 8 PM AST THIS EVENING FOR ANEGADA
PASSAGE SOUTHWARD TO 17N-COASTAL WATERS OF NORTHERN PUERTO
RICO OUT 10 NM-COASTAL WATERS OF NORTHERN USVI AND CULEBRA
OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10
NM.
SMALL CRAFT ADVISORY UNTIL 2 AM AST SUNDAY FOR COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 2 PM AST SUNDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N-CARIBBEAN WATERS OF
PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF SOUTHERN
PUERTO RICO OUT 10 NM-COASTAL WATERS OF SOUTHWESTERN PUERTO
RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
&&
71/72HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 828 AM AST SAT AUG 4 2012 AMZ710>745-PRZ001>013-051230- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 828 AM AST SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT OUTER BANDS OF THE TROPICAL STORM ERNESTO WILL CONTINUE TO AFFECT THE CARIBBEAN WATERS AND THE MONA PASSAGE AS WELL AS PARTS OF THE LOCAL ISLANDS FROM TIME TO TIME THROUGH AT LEAST THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE SAN JUAN. AMZ715-725-VIZ001-002-051230- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 828 AM AST SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 116 PM AST SAT AUG 4 2012 PRC023-055-059-067-079-097-111-113-121-125-153-041915-GUANICA PR-GUAYANILLA PR-HORMIGUEROS PR-LAJAS PR-PENUELAS PR-PONCE PR-SABANA GRANDE PR-SAN GERMAN PR-YAUCO PR-CABO ROJO PR-MAYAGUEZ PR-113 PM AST SAT AUG 4 2012 AT 111 PM AST....NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SQUALLS ASSOCIATED WITH OUTER BANDS OF TROPICAL STORM ERNESTO EXTENDING FROM THE CARIBBEAN WATERS...MOVING ACROSS THE SOUTHWESTERN SECTION OF PUERTO RICO...MOVING RAPIDLY NORTHWEST AROUND 25 MPH. THESE SQUALLS WILL CONTINUE TO AFFECT THESE MUNICIPALITIES IN THE NEXT TWO HOURS AND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN...WIND GUSTS BETWEEN 35 AND 45 MPH AND OCCASIONAL LIGHTNING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. CASTRO
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 116 PM AST SABADO 4 DE AGOSTO DE 2012 PRC023-055-059-067-079-097-111-113-121-125-153-041915- GUANICA PR-GUAYANILLA PR-HORMIGUEROS PR-LAJAS PR-PENUELAS PR-PONCE PR-SABANA GRANDE PR-SAN GERMAN PR-YAUCO PR-CABO ROJO PR-MAYAGUEZ PR- 113 PM AST SABADO 4 DE AGOSTO DE 2012 A LAS 1:11 PM AST...EL RADAR DOPPLER INDICO UNA LINEA DE TRONADAS ASOCIADOS CON LAS BANDAS EXTERIORES DE LA TORMENTA TROPICAL ERNESTO SOBRE LAS AGUAS DEL CARIBE...MOVIENDOSE A TRAVES DEL SUROESTE DE LOS SECTORES DE PUERTO RICO...Y RAPIDAMENTE HACIA EL NOROESTE A ALREDEDOR DE 25 MPH. ESTA LINEA CONTINUARA AFECTANDO ESTOS MUNICIPIOS DURANTE LAS PROXIMAS DOS HORAS Y SERA CAPAZ DE PRODUCIR LLUVIAS TORRENCIALES...RAFAGAS DE VIENTO ENTRE 35 Y 45 MPH Y RAYOS OCACIONALES. LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS Y DE POBRE DRENAJE. EVITE ESTAS AREAS Y NUNCA CRUCE UNA CARRETERA INUNDADA. LOS NIVELES DE LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO TANTO BUSQUE TERRENO MAS ALTO SI ES AMENZADO POR ALGUNA INUNDACION. RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTA TORMENTA. SI SE ENCUENTRA AL AIRE LIBRE...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES. MUEVASE AL INTERIOR SI ES POSIBLE. CUANDO ESTE BAJO TECHO...MANTENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR CUALQUIER EQUIPO ELECTRICO INNECESARIO ANTES DE QUE AL TORMENTA SE ACERQUE. CASTRO/COTTO
The San Juan radar (TJUA), 54 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
3 heavy rain, 1 flood, 1 flash flood. Local standard time, as filed.
A mudslide was reported on road 139 in front of Wito Morales park.
Urban flooding reported on road PR-2 and Las Americas avenue.
A mudslide was reported at Punta Diamante sector affecting several houses.
Two stranded vehicles, with people inside, on road PR-123 due to flood waters from a small stream that went out of its banks and flooded the road.
Heavy Rain caused a mudslide on road PR-2 right next to Las Cucharas sector. One person inside a vehicle was reported to be stranded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2012Every state in 2012This day in weather historyWarnings in Puerto Rico, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409701, 409554, 409555, 409580, 409702.